Alert archive / Wisconsin / Gale Watches in 2017

Gale Watch 7, NWS Green Bay, WI

November 16, 2017

NWS Green Bay, WI issued this gale watch at Nov 16, 2017, 3:31 AM CST. It took effect at Nov 17, 2017, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2017, 3:31 AM CST (09:31 UTC)
In effect from
Nov 17, 2017, 9:00 AM CST
Expired
Nov 16, 2017, 3:27 PM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

115 
WHUS73 KGRB 160931
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CST THU NOV 16 2017

LMZ521-541-161745-
/O.EXT.KGRB.GL.W.0014.000000T0000Z-171116T1500Z/
/O.NEW.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
331 AM CST THU NOV 16 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* WINDS...NORTHWEST TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS,
  BECOMING NORTH WIND 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35
  KNOTS, ESPECIALLY NEAR DEATH'S DOOR, DECREASING TO 10 TO 20 
  KNOTS EARLY IN THE AFTERNOON. 

* WAVES...4 TO 7 FEET, DECREASING TO 2 TO 4 FEET THIS AFTERNOON. 
  LOCALLY HIGHER IN AND NEAR DEATH'S DOOR.

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO
  30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ542-543-161745-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
/O.NEW.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
331 AM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* WINDS...NORTHWEST TO 30 KNOTS, BECOMING NORTH WIND 15 TO 25
  KNOTS, THEN DECREASING TO 10 TO 15 KNOTS EARLY IN THE 
  AFTERNOON.

* WAVES...2 TO 4 FEET. HIGHEST WAVES TOWARD THE OPEN WATERS.

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO
  30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ522-161745-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
331 AM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS, BECOMING NORTH AND DECREASING
  TO 10 TO 15 KNOTS IN THE LATE MORNING AND AFTERNOON.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
3 follow-up statements
338 
WHUS73 KGRB 161455
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
855 AM CST THU NOV 16 2017

LMZ521-541-162300-
/O.EXP.KGRB.GL.W.0014.000000T0000Z-171116T1500Z/
/O.NEW.KGRB.SC.Y.0087.171116T1500Z-171116T1800Z/
/O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
855 AM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...
...GALE WARNING FROM THIS MORNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTH 20 TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO 35
  KNOTS, ESPECIALLY NEAR DEATH'S DOOR, DECREASING TO 10 TO 20
  KNOTS IN THE EARLY AFTERNOON. 

* WAVES...3 TO 5 FEET, DECREASING TO 2 TO 4 FEET THIS AFTERNOON. 
  LOCALLY HIGHER IN AND NEAR DEATH'S DOOR. 

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS 
  TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ542-543-162300-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
/O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
855 AM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WINDS...NORTH 15 TO 25 KNOTS, DECREASING TO 10 TO 15 KNOTS IN
  THE EARLY AFTERNOON.

* WAVES...2 TO 4 FEET. HIGHEST WAVES TOWARD THE OPEN WATERS.

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS 
  TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ522-161800-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
855 AM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH 15 TO 25 KNOTS, DECREASING TO 10 TO 15 KNOTS IN
  THE EARLY AFTERNOON. 

* WAVES...2 TO 4 FEET DECREASING TO 1 TO 3 FEET IN THE EARLY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
160 
WHUS73 KGRB 161811
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1211 PM CST THU NOV 16 2017

LMZ521-541-170215-
/O.EXP.KGRB.SC.Y.0087.000000T0000Z-171116T1800Z/
/O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1211 PM CST THU NOV 16 2017

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS 
  TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ542-543-170215-
/O.EXP.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
/O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1211 PM CST THU NOV 16 2017

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. 

* A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS 
  TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

LMZ522-161915-
/O.EXP.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1211 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$
674 
WHUS73 KGRB 162127
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CST THU NOV 16 2017

LMZ541>543-170530-
/O.UPG.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
/O.NEW.KGRB.GL.W.0015.171117T1100Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CST THU NOV 16 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 5 AM TO 6 PM CST FRIDAY. 

* WINDS...SOUTH WIND INCREASING TO GALES TO 35 KNOTS FRIDAY 
  MORNING. A FEW GUSTS TO 40 KNOTS POSSIBLE ON FRIDAY. 

* WAVES...3 TO 5 FT BUILDING TO 6 TO 10 FT LATE FRIDAY MORNING AND  
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-170530-
/O.UPG.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
/O.NEW.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
327 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY.

* WINDS...BECOMING SOUTH AND INCREASING TO 30 KNOTS LATE TONIGHT
  INTO EARLY FRIDAY. A FEW GUSTS TO 35 KTS POSSIBLE ON FRIDAY.

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-170530-
/O.NEW.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
327 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY. 

* WINDS...BECOMING SOUTH AND INCREASING TO 30 KNOTS LATE TONIGHT
  INTO EARLY FRIDAY. A FEW GUSTS TO 35 KTS POSSIBLE ON FRIDAY.

* WAVES...BUILDING TO 2 TO 4 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 16, 3:13 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 16, 3:13 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
313 AM CST Thu Nov 16 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 306 AM CST Thu Nov 16 2017

Gusty winds continue behind a low pressure system exiting the
western Great Lakes this morning. Some light snow showers were
noted across far north-central Wisconsin with lake effect snow
from the Lake Superior snowbelt. Winds will die down this morning
as lake effect snow showers come to an end as high pressure builds
in from the west. Models continue to indicate that skies will
clear out today as the ridge tracks through the area, however
upstream satellite observations bring this into doubt. Even if the
area clears out later today, the next system approaching from the
west will bring clouds back to the region later this afternoon and
into the early evening hours. Highs today will generally be in the
30s.

A low pressure system will track through later tonight into
Friday, bringing a mixed bag of precipitation types to northeast
Wisconsin as it tracks through the region. Lows tonight should
occur during the evening hours, then rise during the rest of the
night as winds turn southerly. Mid level dry air and a warm layer
will mean sleet and freezing drizzle will be a possibility, as
well as snow as the column is saturated at times. The weak lift
and dry layer should keep the liquid portion of the precipitation
as mainly drizzle, until deeper moisture and better dynamics
transition this to rain Friday afternoon. The mixed precipitation
could make the morning commute interesting on Friday, especially
across central and north-central Wisconsin. Snowfall amounts are
expected to be fairly light given the other precipitation types
expected with icing expected to be fairly light given the weak
dynamics during the morning hours. The main question will be how
cold the roads are and how much liquid precipitation falls. Right
now it appears to be fairly minimal, however if that changes the
impact could worsen depending on future forecasts.

.LONG TERM...Friday Night Through Wednesday
Issued at 306 AM CST Thu Nov 16 2017

Precipitation chances/types Friday night and Saturday, wind speeds
and gusts on Saturday into Saturday night, and the potential for
lake effect snow showers lingering Saturday night into Sunday are
the main concerns with this package.

For Friday night, the precipitation should start out as light rain
or drizzle. The colder air is slower to work into the area
compared to several days ago, so any change over to snow well
north and west of the Fox Valley would not occur until well
after midnight Friday night. Latest model guidance would not
suggest a mix at Wausau until almost sunrise on Saturday morning.
Roads could become slick again late Friday night into Saturday
morning across north-central Wisconsin. The colder air will
gradually work across the area on Saturday for the opening of the
deer hunting season. Latest bufkit soundings indicated most of
the precipitation on Saturday would be in the form of rain across
the Fox Valley/lakeshore region until the afternoon where a mix
is possible before the precipitation ends. It will be mainly snow
across the north, could be a little rain early Saturday morning
if air temperatures are a few degrees above freezing at a few
spots. Across central Wisconsin, a mix of rain/snow is expected.
Probably the bigger issue is expected wind speeds/gusts. 00z
bufkit soundings tonight would suggest gusts of 35 to 40 knots are
possible due to deep mixing due to steep low level lapse rates.
Have increased wind speeds/gusts, but not as high as the bufkit
soundings suggest. Want to see one more model run to ensure the
strength of the winds. A wind advisory may be needed for Door
county, and possibly some portions of northeast Wisconsin.
Temperatures should fall slowly through the late morning and
afternoon hours on Saturday.

Lake effect snow showers will linger across the far north
Saturday night into Sunday with northerly flow off Lake Superior.
There is small chances of precipitation across the far north
early next week, but confidence is low. Temperatures will
be on a roller coaster ride, with middle 30s to lower 40s
Saturday, upper 20s to middle 30s Sunday warming back into
the upper 30s to middle 40s Monday before plunging again
on Tuesday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1010 PM CST Wed Nov 15 2017

Gusty west to northwest winds will continue overnight before
subsiding late tonight into Thursday morning. Cigs will remain
mainly MVFR tonight with scattered IFR cigs with snow showers
across the far north toward lake Superior. Conditions to gradually
improve Thursday from west to east as a high pressure ridge
drifts across the state.
&&

.MARINE...
Issued at 306 AM CST Thu Nov 16 2017

Northwest Gales are expected to continue along the Door peninsula
this morning, before easing throughout the daytime hours. Gales
look to occur for a few more hours than previously expected,
therefore will extend the Gale Warning through 9 am. After the
Gales, small craft conditions are expected through mid-day, with
all headlines expected to end by the afternoon hours.

Another low pressure system could bring additional chances for
gale force winds, first from the south on Friday ahead of the
system, then from the northwest behind the system on Saturday and
Saturday evening. Given the fairly high confidence on the
southerly Gales across most zones on Friday will issue a Gale
Watch for all areas save for the southern Bay of Green Bay during
the daytime hours with this issuance.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......TDH
MARINE.........Kurimski
Hazardous weather outlook, Nov 15, 2:25 PM CST, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
225 PM CST Wed Nov 15 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
225 PM CST Wed Nov 15 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous travel is possible across Vilas county. Lake-effect
snow showers, possibly mixed with freezing drizzle at times, may
bring snow accumulations of 1 to 2 inches to northern Vilas
county, and less than inch across the southern portion of the
county. Slippery stretches may develop on Vilas County roadways
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Hazardous travel is also possible across north-central and parts
of central and far northeast Wisconsin late Thursday night into
Friday morning. A light wintry mix is expected to overspread the
region, and may result in slippery roads. The precipitation is
expected to change to all rain late Friday morning. Travel may
become hazardous again Friday night well north and west of the
Fox Valley as the rain changes back to snow and temperatures fall
below freezing.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts across far
north-central Wisconsin, or wind gusts over 40 mph across Door
county tonight.

LMZ521-522-541>543-162030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
225 PM CST Wed Nov 15 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force gusts are expected tonight across the coastal waters
of northern Door county.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is chance of south gales on Lake Michigan on Friday.
Gale force gusts from the northwest are possible on Saturday
across the coastal waters of northern Door county.

MPC/Uhlmann

In the hours before

Special weather statement, Nov 15, 10:51 PM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1051 PM CST Wed Nov 15 2017

WIZ005-161200-
Vilas-
1051 PM CST Wed Nov 15 2017

...SNOW SHOWERS ACROSS THE NORTH CREATING SLIPPERY ROAD
CONDITIONS...

Cold air on blustery northwest winds pouring over Lake Superior
tonight were creating snow showers across far North Central
Wisconsin. A couple of inches will be possible toward the snow
belt region, while the rest of the area can expect a light
accumulation to cover area roadways.

If traveling overnight, slow down and allow extra time to reach
your destination.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:55 AM CSTSmall Craft AdvisoryGRB3 hr
Nov 16, 3:27 PM CSTGale WarningGRB27 hr
Nov 16, 3:27 PM CSTSmall Craft AdvisoryGRB69 hr

Nearby

Gale Watches in Wisconsin, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.